Alert archive / California / Winter Weather Advisories in 2014
Winter Weather Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Dec 15, 2014, 6:05 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2014, 6:05 PM PST (02:05 UTC)
- Expired
- Dec 16, 2014, 3:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS46 KEKA 160205 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 605 PM PST MON DEC 15 2014 CAZ003-004-161015- /O.NEW.KEKA.WW.Y.0002.141216T0205Z-141216T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 605 PM PST MON DEC 15 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES AT THE HIGHEST PASS LEVELS WITH UP TO 6 INCHES ABOVE 4500 FEET. * LOCATIONS IMPACTED...MAINLY ELEVATIONS OVER 3500 FEET OF TRINITY COUNTY AND FAR EASTERN PORTIONS OF DEL NORTE AND HUMBOLDT COUNTIES. * HIGHWAYS IMPACTED...299 OVER BUCKHORN SUMMIT AND 36 OVER SOUTH FORK MOUNTAIN. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
661 WWUS46 KEKA 161017 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 217 AM PST TUE DEC 16 2014 CAZ003-004-161130- /O.CON.KEKA.WW.Y.0002.000000T0000Z-141216T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 217 AM PST TUE DEC 16 2014 ...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED... SNOW SHOWERS WILL CONTINUE ACROSS THE INTERIOR MOUNTAINS THROUGH THE NEXT 4 TO 6 HOURS HOWEVER ACCUMULATIONS SHOULD REMAIN BELOW ADVISORY LEVELS. && $$
289 WWUS46 KEKA 161110 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 AM PST TUE DEC 16 2014 CAZ003-004-161215- /O.EXP.KEKA.WW.Y.0002.000000T0000Z-141216T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 310 AM PST TUE DEC 16 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 4:24 PM PST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 15, 4:24 PM PST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
424 PM PST MON DEC 15 2014
.SYNOPSIS...A COOL MOIST PATTERN WILL PERSIST THROUGH FRIDAY AS A
SERIES OF WEATHER SYSTEMS IMPACT THE REGION.
&&
.UPDATE...LOWERED THE SNOW LEVELS THIS EVENING AND TONIGHT AS
OBSERVATIONS ACROSS THE INTERIOR SHOW THE SNOW LEVEL BETWEEN 3500
AND 4000 FT AT THE CURRENT TIME. THE LOWER SNOW LEVELS ARE OVER
TRINITY COUNTY. ALSO RECEIVED A REPORT FROM THE EASTERN SLOPES OF
SOUTH FORK MOUNTAIN ACCUMULATING SNOW AS LOW AS 3500 FEET. WITH A
COOLING AIR MASS STILL COMING IN...THE FORECAST SHOWS A DEEP
DOWNWARD TREND OF SNOW LEVELS OVERNIGHT. HOWEVER...MOISTURE SHOULD
TAPER OVERNIGHT WHICH WILL LIMIT THE AMOUNT OF SNOW THAT ACTUALLY
FALLS. OTHERWISE...THE LAND FORECAST SEEMS TO BE ON TRACK AND NO
OTHER UPDATES WERE NEEDED AT THIS TIME.
ACROSS THE MARINE ENVIRONMENT THERE HAS BEEN SEVERAL SMALL
CONVECTIVE CELL GENERATED ALONG THIS FRONTAL BOUNDARY. SOME OF
THESE CELLS, THROUGH RADAR DATA, HAVE BEEN SHOWING BROAD
ROTATION, SMALL HAIL SIGNATURES, AND LOCALLY GUSTY WINDS. AS SUCH
HAVE ISSUED A MARINE WEATHER STATEMENT TO COVER SOME OF THIS
ACTIVITY. WILL CONTINUE TO WATCH THE RADAR FOR ANY CLEAR
INDICATION OF WATER SPOUTS. BFG
&&
.PREV DISCUSSION......ISSUED AT 338 PM PST...
SYNOPSIS...A COOL...CLOUDY AND MOIST PATTERN WILL PERSIST
THROUGH FRIDAY AS A SERIES OF WEATHER SYSTEMS IMPACT THE REGION.
DISCUSSION...LIGHT SHOWERS WILL CONTINUE MOVING THROUGH THE AREA
AT TIMES THIS EVENING AND TONIGHT AS A WEAKENING COLD FRONT MOVES
ACROSS THE REGION. A SERIES OF WEAK COLD FRONTS AND LOW PRESSURE
TROUGHS WILL CONTINUE MOVING ACROSS THE REGION THROUGH FRIDAY.
THEREFORE RAIN SHOWERS WILL MOVE ACROSS THE REGION AT TIMES
THROUGH FRIDAY. THERE WILL BE PERIODS OF LIGHT PRECIPITATION AT
TIMES AND PERIODS OF NO PRECIPITATION AT TIMES THROUGH FRIDAY DUE
TO THE IMPACTS OF THESE SYSTEMS. MOSTLY CLOUDY SKIES WILL PERSIST
THROUGH FRIDAY. A HIGH PRESSURE RIDGE WILL BUILD OVER THE REGION
THIS WEEKEND PRODUCING CLEAR TO PARTLY CLOUDY SKIES AND DRIER
WEATHER. TEMPERATURES WILL REMAIN COOL THROUGH OUT THE WEEK. SNOW
LEVELS WILL GENERALLY REMAIN ABOVE 4000 FEET.
AVIATION...VFR SHOULD PREVAIL THIS EVENING AND TONIGHT IN -SHRA.
PERIODS OF MVFR IS POSSIBLE IN SOME OF THE HEAVIER -SHRA.
MARINE...THE AFTERNOON BUOY OBSERVATIONS SHOW A MODERATE BREEZE
WITH HIGHER GUSTS. WAVE HEIGHTS RANGE FROM 12-15 FT WITH MIXED SEAS,
SHORT PERIOD WIND-DRIVEN WAVES FROM THE SOUTH AND LONGER PERIOD
SWELL FROM THE WEST. THE ASCAT PASS JUST CLIPPED OUR WATERS AND
WASN'T VERY USEFUL. A MODERATE TO FRESH SOUTHERLY BREEZE WILL
PERSIST TONIGHT AS A STORM SYSTEM APPROACHES THE WATERS. SOUTHERLY
WINDS WILL BRIEFLY INCREASE TO NEAR GALE ON TUESDAY. FEEL THAT GUSTS
WILL ONLY MAKE IT TO GALE FORCE FOR A SHORT TIME ON TUESDAY AS THE
MAIN WIND BAND MOVES THROUGH. AS A RESULT, DROPPED THE GL.A'S FOR
THE OUTER WATERS AND WENT WITH HIGH END SC.Y'S. SOUTHERLY WIND WAVES
MAY APPROACH 10 FT TUESDAY AFTERNOON. AGAIN, THIS MAY NOT BE FOR A
LONG ENOUGH TIME PERIOD TO WARRANT A SE.W, SO OPTED TO COVER THIS
WITH THE HIGH END SC.Y. BEYOND TUESDAY THE MODELS STILL DIVERGE IN
SOLUTIONS, SO CONFIDENCE IS LOW IN THE GENERAL WIND PATTERN. WENT
WITH THE CONS MODEL FOR THESE WINDS, WHICH APPEARS TO SHOW
ELEVATED WINDS WEDNESDAY AND THURSDAY. OTHERWISE, LONG PERIOD
WESTERLY SWELL WILL IMPACT THE WATERS FOR THE REST OF THIS WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PST WEDNESDAY FOR
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 15, 2:38 PM PST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 238 PM PST MON DEC 15 2014 CAZ001>004-076-162245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 238 PM PST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 15, 4:28 PM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
428 PM PST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 5 SW HYAMPOM 40.57N 123.52W
12/15/2014 E1.0 INCH TRINITY CA PUBLIC
REPORT OF 1 INCH OF SNOW AT 3500 FT WITH 6 INCHES AT 4000
FT.
&&
GARCIAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:00 AM PST | Hazardous Seas Warning | EKA | 28 hr | |
| Dec 16, 3:24 AM PST | Winter Weather Advisory | EKA | 28 hr | |
| Dec 16, 5:43 AM PST | Gale Warning | EKA | 21 hr |
Nearby
Winter Weather Advisories in California, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.